Home

Tvp20 07omslag kijk verder

Tijdschrift voor Psychiatrie 60 (2018) 12, 843 - 847

Klinische Praktijk

Acute dystonia in a patient with an elevated clozapine level due to an infection

H.C. van Mierlo, C.D. Schubart, N.M.S. Golüke, K.M. Bessembinders, J.K. Tijdink

Acute dystonia is a side-effect associated with the use of antipsychotics. We describe the case of a 75-year-old patient with late-onset schizophrenia who used clozapine. During a hospital admission due to pneumonia, she developed a form of acute dystonia consisting of a rotational torticollis, which disappeared rapidly after treatment with biperiden. Blood examination showed an increase of the clozapine level, probably due to the infection. This case report shows that acute dystonia, although very rare, can occur during treatment with clozapine; therefore awareness is needed of the circumstances that can alter clozapine levels.

keywords clozapine, dystonia, infection, psychosis